Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Raleigh, NC

July 9, 2013Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2013, 3:33 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2013, 3:33 PM EDT (19:33 UTC)
Expired
Jul 9, 2013, 4:15 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 11 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:34 PM EDTTSTM WND DMG2 Ene Lake Wheeler, NCTREES AND POWER LINES WERE REPORTED DOWN NEAR THE INTERSECTION OF YATES MILL POND ROAD AND PENNY ROAD.
Jul 9, 3:39 PM EDTHAIL 0.883 E Lake Wheeler, NCNICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH WERE REPORTED ALONG SIMPKINS ROAD AND HWY 401.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS52 KRAH 091933
SVRRAH
NCC101-183-092015-
/O.NEW.KRAH.SV.W.0092.130709T1933Z-130709T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT TUE JUL 9 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 415 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAKE WHEELER...OR 10 MILES SOUTHEAST OF
  CARY...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GARNER...
  KNIGHTDALE...
  WENDELL...



PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3598 7844 3558 7828 3547 7865 3550 7866
      3550 7868 3552 7869 3553 7873 3555 7879
      3575 7884 3601 7850
TIME...MOT...LOC 1933Z 253DEG 24KT 3567 7868

$$

22
4 follow-up statements
785 
WWUS52 KRAH 091935
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT TUE JUL 9 2013

NCC101-183-092015-
/O.CON.KRAH.SV.W.0092.000000T0000Z-130709T2015Z/
WAKE NC-JOHNSTON NC-
335 PM EDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN JOHNSTON AND WAKE COUNTIES...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GARNER...OR 10 MILES SOUTH OF RALEIGH...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... COATS CROSSROADS...NEW
HOPE...FALLS LAKE...CLAYTON...KNIGHTDALE...WAKE FOREST...
ROLESVILLE...FLOWERS AND WENDELL.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 290 AND 319.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 14 AND 26.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.


LAT...LON 3598 7844 3558 7828 3547 7865 3550 7866
      3550 7868 3552 7869 3553 7873 3555 7879
      3575 7884 3601 7850
TIME...MOT...LOC 1935Z 253DEG 24KT 3567 7866

$$

22
751 
WWUS52 KRAH 091947
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT TUE JUL 9 2013

NCC101-183-092015-
/O.CON.KRAH.SV.W.0092.000000T0000Z-130709T2015Z/
WAKE NC-JOHNSTON NC-
347 PM EDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN JOHNSTON AND EASTERN WAKE COUNTIES...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GARNER...OR 9 MILES SOUTH OF RALEIGH...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEW HOPE...FALLS
LAKE...CLAYTON...KNIGHTDALE...WAKE FOREST...ROLESVILLE...FLOWERS AND
WENDELL.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 290 AND 319.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 14 AND 26.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.


WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3598 7844 3558 7828 3547 7865 3550 7866
      3550 7868 3556 7873 3580 7877 3601 7850
TIME...MOT...LOC 1946Z 253DEG 24KT 3569 7857

$$

22
732 
WWUS52 KRAH 091958
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT TUE JUL 9 2013

NCC101-183-092015-
/O.CON.KRAH.SV.W.0092.000000T0000Z-130709T2015Z/
WAKE NC-JOHNSTON NC-
358 PM EDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN JOHNSTON AND EASTERN WAKE COUNTIES...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GARNER...OR 10 MILES SOUTHEAST OF RALEIGH...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLAYTON...KNIGHTDALE...
WENDELL...ROLESVILLE AND FLOWERS.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 297 AND 319.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 11 AND 16.


WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3598 7844 3558 7828 3547 7865 3550 7866
      3550 7868 3564 7869 3576 7869
TIME...MOT...LOC 1958Z 259DEG 18KT 3568 7853

$$

22
881 
WWUS52 KRAH 092006
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT TUE JUL 9 2013

NCC101-183-092016-
/O.EXP.KRAH.SV.W.0092.000000T0000Z-130709T2015Z/
WAKE NC-JOHNSTON NC-
406 PM EDT TUE JUL 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSTON AND
EASTERN WAKE COUNTIES EXPIRES AT 415 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3598 7844 3558 7828 3547 7865 3550 7866
      3550 7868 3564 7869 3576 7869
TIME...MOT...LOC 2006Z 259DEG 18KT 3569 7848

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:57 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 9, 2:57 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT TUE JUL 9 2013

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE TROUGH WILL HOLD OVER THE EASTERN
U.S. THROUGH WEDNESDAY. A STRONGER UPPER LEVEL TROUGH AND ASSOCIATED
SURFACE COLD FRONT WILL APPROACH THE AREA FROM THE NORTHEAST LATE
WEDNESDAY... AND SWING THROUGH THE REGION THURSDAY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM TUESDAY...

THROUGH TONIGHT: WATER VAPOR IMAGERY SHOWS A SUBTLE VORTICITY MAX
DROPPING SOUTHEAST THROUGH CENTRAL... AND THIS FEATURE COMBINED WITH
DAYTIME HEATING/DESTABILIZATION (MLCAPE OF 2000-2500 J/KG) AND
ABUNDANT MOISTURE (PW VALUE HAVING REBOUNDED THIS AFTERNOON TO
1-8-2.0 IN.) HAVE LED TO SCATTERED STORMS... MORE NUMEROUS IN THE
SOUTHEAST CWA AS DEPICTED WELL BY EARLIER FORECASTS AND RECENT HRRR
MODEL RUNS. DEEP LAYER BULK SHEAR IS QUITE WEAK THOUGH WITH MARGINAL
D-CAPE... SO ANY PARTICULARLY STRONG STORMS SHOULD REMAIN
ISOLATED... BUT MIXED-PHASE CAPE AROUND 700 J/KG AND INCREASING
MOISTURE IN THE -10C TO -30C LAYER ACCORDING TO RAP FORECAST
SOUNDINGS SUGGESTS A THREAT OF SMALL HAIL WITH ANY STRONG CELL...
AND CERTAINLY LOCALLY HEAVY DOWNPOURS REMAIN A CONCERN GIVEN THE
SLOW MOVEMENT AND INCREASING PW. LOSS OF HEATING AS WELL AS THE
PASSAGE OF THE WEAK WAVE EAST OF THE AREA SHOULD BRING A GRADUAL
DISSIPATION OF CONVECTION BY CLOSE TO MIDNIGHT. FOLLOWING
PERSISTENCE WITH NO SIGNIFICANT CHANGE IN AIR MASS... REDEVELOPMENT
OF STRATUS IS ANTICIPATED ACROSS THE AREA LATE TONIGHT... WITH A
LINGERING THREAT OF ISOLATED SHALLOW SHOWERS MAINLY IN THE SOUTH AND
EAST WHERE ABUNDANT LOW LEVEL MOISTURE PERSISTS. LOWS CLOSE TO LAST
NIGHT... 70-74. -GIH

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 240 PM TUESDAY...

FOR WEDNESDAY/WEDNESDAY NIGHT: LOOKS LIKE MORE OF THE SAME... WITH A
CONTINUED HUMID AIR MASS AND MOIST COLUMN FEATURING PW VALUES OF
1.7-1.9 INCHES IN THE MORNING CLIMBING TO 1.9-2.1 INCHES IN THE
AFTERNOON... HIGHEST EAST. WEAK LEE SURFACE TROUGHING HOLDS IN PLACE
WITH A CONTINUATION OF LIGHT BREEZES FROM THE SW... WHILE IN THE MID
LEVELS... VERY WEAK FLOW FROM THE WNW NEAR THE ILL-DEFINED SHEAR
AXIS ALOFT WILL ALLOW FOR LITTLE TO NO DYNAMIC FORCING FOR ASCENT
THROUGH THE AFTERNOON... ALTHOUGH THIS FLOW DOES INCREASE SLIGHTLY
IN THE EVENING AND OVERNIGHT HOURS AS A STRONG WAVE DIGS INTO THE
MEAN TROUGH OVER THE GREAT LAKES. MLCAPE ONCE AGAIN SHOULD TOP OUT
AROUND 1500-2500 J/KG BUT WITH CONTINUED LOW DEEP-LAYER BULK SHEAR
OF JUST 10-15 KTS... SO EXPECT ANOTHER ROUND OF SCATTERED STORMS
WITH DESTABILIZATION... WITH HIGHEST POPS IN THE WRN CWA WHERE THE
SREF INDICATES THE BEST CHANCE OF MEASURABLE RAIN... BUT ANY STORMS
SHOULD HOLD BELOW SEVERE LIMITS. WILL RETAIN A MENTION OF ISOLATED
SHOWERS OVERNIGHT WITH THE IMPROVING FLOW ALOFT AND LINGERING LOW
LEVEL MOISTURE. HIGHS 86-90 AND LOWS AGAIN 70-74. -GIH

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

THE OVERALL PATTERN FOR THE LONG TERM WILL BE DOMINATED BY A
DEEPENING UPPER LEVEL TROUGH WITH ITS AXIS DIGGING TOWARDS THE EAST
COAST. AT THE SURFACE COASTAL NORTH CAROLINA WILL BE SANDWICHED
BETWEEN A STRENGTHENING SURFACE HIGH THAT WILL MOVE FROM THE GREAT
PLAINS TO THE GREAT LAKES AND THE SLOWLY RETREATING BERMUDA HIGH IN
THE SOUTHWESTERN ATLANTIC. IN BETWEEN A SURFACE LOW MOVING ACROSS
CENTRAL ONTARIO AND QUEBEC WILL SET UP A FRONTAL ZONE THAT WILL
EXTEND DOWN THE EASTERN SEABOARD...EVENTUALLY STALL OUT AND THEN
POTENTIALLY RETROGRADE NEAR THE END OF THE PERIOD. TOWARDS THE END
OF THE PERIOD THE X FACTOR WILL BE THE DEVELOPMENT AND TRACK OF
TROPICAL STORM CHANTAL.

THURSDAY AND FRIDAY: STARTING ON THURSDAY THE FRONTAL ZONE WILL BE
DRAPED ACROSS THE WESTERN PIEDMONT WHICH IS WHERE THE HIGHEST
PRECIPITATION CHANCES WILL BE. WITH PW VALUES IN EXCESS OF 2 INCHES.
CONVECTION FEATURING HEAVY RAIN IS PROBABLE WITH THE LEE TROUGH AND
DIFFERENTIAL HEATING BOUNDARIES THE MAIN FOCI FOR CONVECTION. WILL
KEEP HIGHEST POPS IN THE NW THURSDAY AFTERNOON BUT OVERSPREADING THE
ENTIRE CWA BY THURSDAY NIGHT. BY FRIDAY MORNING THE FOCUS FOR
CONVECTION WILL SHIFT FURTHER EAST AS THE SURFACE HIGH OVER THE
GREAT LAKES BUILDS INTO THE 1020S AND THE BERMUDA HIGH WEAKENS
SLIGHTLY. ONCE REACHING THE COASTAL PLAIN THE FRONT WILL SLOW AND
BECOME STAGNANT KEEPING THE BEST CHANCE FOR RAIN IN THE SOUTHEAST ON
FRIDAY WHERE PW VALUES WILL REMAIN ABOVE 2 INCHES. BACK TOWARDS THE
TRIANGLE PWS WILL DROP TO ABOUT 1.5 INCHES AND COVERAGE AND
INTENSITY OF PRECIPITATION SHOULD WANE. QPF WILL BE TRICKY ONCE
AGAIN AS CONVECTION WILL BE LOCALLY HEAVIER. FOR NOW WILL GO WITH
ABOUT AN INCH FOR THESE TWO DAYS COMBINED WITH SOME LOCALES
POTENTIALLY SEEING 2-3 INCHES IN HEAVIER AND TRAINING STORMS. STORM
TOTAL QPF SHOULD BE GREATER IN THE SOUTHEAST AND DECREASING BACK
TOWARDS THE TRIAD. MAX TEMPERATURES THESE TWO DAYS WILL BE IN THE
MID TO UPPER 80S WITH LOWS IN THE LOWER 70S AND POTENTIALLY SOME
UPPER 60S IN THE NORTHWEST ON FRIDAY NIGHT INTO SATURDAY MORNING AS
THE FRONT PUSHES EASTWARD. DEWPOINTS WILL BE DEPENDENT UPON LOCATION
WITH LOWER 70S COMMON AHEAD OF THE FRONT AND UPPER 60S BEHIND IT.

SATURDAY AND SUNDAY: THE HIGH TO THE NORTH WILL CONTINUE TO
STRENGTHEN KEEPING THE FRONTAL ZONE RESTRICTED TO THE COAST AS A CUT
OFF MESO LOW OFF OF THE NEW ENGLAND COAST WILL TAKE OVER FOR THE
PARENT LOW AND CONTINUE QUICKLY OFF TO THE NORTHEAST. THIS WILL
BEGIN TO WASH OUT THE FRONT A LITTLE. IN ADDITION THE HIGH WILL
BUILD DOWN FROM THE NORTH CAUSING THE FRONTAL ZONE TO TAKE A MORE
WEST TO EAST ORIENTATION. BEST CHANCES FOR PRECIP WILL BE IN THE
SOUTH AND EAST WITH DRIER CONDITIONS TO THE NW. ON SUNDAY WHATS LEFT
OF THE FRONT WILL START TO RETROGRADE BACK OVER THE CWA WITH NEW
MOISTURE TRANSPORT REINFORCEMENTS FROM TROPICAL STORM CHANTAL OR
WHATEVER THE REMNANTS MAY BE AT THAT TIME. PW VALUES WILL ONCE AGAIN
APPROACH 2 INCHES IN THE SOUTHERN HALF OF THE CWA. HIGHS ONCE AGAIN
IN THE MID TO UPPER 80S WITH LOWS UPPER 60S TO LOW 70S.

MONDAY AND TUESDAY: THIS PERIOD REMAINS LOW CONFIDENCE BECAUSE OF
THE UNCERTAINTY IN THE LOCATION AND STRENGTH OF CHANTAL AT THIS
TIME. THE BERMUDA HIGH WILL BEGIN TO MOVE BACK WESTWARD WHICH WILL
HELP TO FUNNEL MOISTURE IN FROM THE ATLANTIC. WILL KEEP CHANCE POPS
THROUGH THE PERIOD WITH HIGHEST CHANCES IN THE SOUTHEAST. TEMPS WILL
REMAIN MID TO UPPER 80S AND LOWS UPPER 60S TO LOW 70S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1245 PM TUESDAY...

MVFR CIGS WILL CONTINUE TO COME AND GO AT CENTRAL NC TAF SITES
THROUGH 20Z AS CLOUDS BASED AT 1-3 THOUSAND FT WILL VARY BETWEEN
SCATTERED AND BROKEN. EXPECT VFR CIGS AFTER 20Z. NUMEROUS SHOWERS
AND STORMS ARE EXPECTED BETWEEN 20Z AND 03Z WITH BEST COVERAGE NEAR
FAY/RWI... FEWER SHOWERS/STORMS AT RDU AND EVEN FEWER (SCATTERED AT
MOST) AT INT/GSO. IN/NEAR THESE STORMS... MVFR/IFR CIGS/VSBYS AND
BRIEF WIND GUSTS OVER 30 MPH ARE POSSIBLE. OTHERWISE... VFR
CONDITIONS AND LIGHT WINDS FROM THE SOUTH OR SW (UNDER 12 KTS) WILL
DOMINATE UNTIL AROUND 07Z... WHEN IFR STRATUS IS EXPECTED TO DEVELOP
ONCE AGAIN... AS HAS OCCURRED ON PREVIOUS MORNINGS. CIGS SHOULD LIFT
SLOWLY TO MVFR BY 16Z-18Z.

LOOKING BEYOND 18Z WEDNESDAY... CIGS ARE EXPECTED TO TREND TO VFR
18Z-20Z WEDNESDAY WITH SCATTERED STORMS DEVELOPING. IFR CONDITIONS
ARE LIKELY TO RETURN AFTER 07Z THURSDAY THROUGH MID MORNING...
LIFTING SLOWLY TO MVFR THEN VFR BY EARLY THURSDAY AFTERNOON.
OCCASIONALLY MVFR CONDITIONS ARE LIKELY WITH NUMEROUS SHOWERS AND
STORMS THURSDAY AFTERNOON THROUGH FRIDAY. MVFR CONDITIONS COULD
LINGER AT FAY THROUGH SUNDAY... BUT OTHERWISE VFR CONDITIONS ARE
EXPECTED TO DOMINATE FRIDAY NIGHT THROUGH SUNDAY... ALTHOUGH IFR
STRATUS IS AGAIN LIKELY 07Z-14Z SUNDAY MORNING. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...ELLIS
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 9, 5:13 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
513 AM EDT TUE JUL 9 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-100915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
513 AM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER WET PATTERN...WITH THUNDERSTORMS AND VERY HEAVY RAIN...WILL
DEVELOP BY LATE THURSDAY...THEN CONTINUE THROUGH EARLY NEXT WEEK. WHEN
COMBINED WITH RECENT WET WEATHER AND ABOVE AVERAGE CREEK AND RIVER
FLOWS...THE THREAT OF FLOODING WILL BE HIGH. STRONG TO SEVERE WIND
GUSTS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS...MOST
LIKELY WHEN AN UPPER LEVEL TROUGH ARRIVES IN OUR AREA ON THURSDAY.

In the hours before

Special weather statement, Jul 9, 1:31 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EDT TUE JUL 9 2013

NCZ088-089-091815-
CUMBERLAND-SAMPSON-
131 PM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 215 PM EDT...

AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STEDMAN...OR ABOUT 12 MILES EAST OF FAYETTEVILLE...MOVING NORTHEAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FALCON... SPIVEY'S
CORNER... NEWTON GROVE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 65.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3508 7885 3525 7865 3525 7862 3528 7858
      3529 7859 3530 7858 3531 7854 3526 7849
      3526 7845 3514 7832 3488 7876
TIME...MOT...LOC 1731Z 227DEG 13KT 3506 7869

GIH
Special weather statement, Jul 9, 2:20 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT TUE JUL 9 2013

NCZ042-077-078-088-089-091900-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-
220 PM EDT TUE JUL 9 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON... HARNETT...
WAYNE... JOHNSTON AND CUMBERLAND COUNTIES THROUGH 300 PM EDT...

AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPIVEY'S CORNER...OR ABOUT 16 MILES NORTHWEST OF CLINTON...MOVING
NORTHEAST AT 10 MPH... TOWARD WAYNE COUNTY AND SOUTHEAST JOHNSTON
COUNTY. OTHER STRONG STORMS WILL AFFECT AREAS FROM HOPE MILLS
THROUGH FAYETTEVILLE THROUGH 300 PM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOBBTON...NEWTON
GROVE... GRANTHAM... PRINCETON... AND GOLDSBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 334 AND 348... AND
INTERSTATE 95 BETWEEN EXITS 41 AND 77.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3510 7906 3551 7822 3520 7803 3517 7810
      3518 7816 3515 7816 3487 7891
TIME...MOT...LOC 1818Z 237DEG 10KT 3520 7847

GIH
Special weather statement, Jul 9, 2:43 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT TUE JUL 9 2013

NCZ077-091930-
HARNETT-
243 PM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 330
PM EDT...

AT 243 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LILLINGTON...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...BUIES
CREEK...ANGIER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3540 7899 3556 7884 3552 7869 3545 7862
      3540 7860 3533 7853 3531 7854 3530 7858
      3528 7858 3525 7861 3527 7879 3525 7887
      3523 7888 3523 7892
TIME...MOT...LOC 1843Z 226DEG 13KT 3538 7887

22
Special weather statement, Jul 9, 3:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT TUE JUL 9 2013

NCZ041-092015-
WAKE-
329 PM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 415 PM
EDT...

AT 328 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE WHEELER...OR ABOUT 9 MILES SOUTH OF CARY...MOVING NORTHEAST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARNER...NEW HOPE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 289 AND 306.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3570 7848 3552 7871 3552 7872 3555 7883
      3557 7885 3569 7893 3595 7859
TIME...MOT...LOC 1928Z 246DEG 17KT 3567 7873

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:31 PM EDTSpecial Weather StatementRAHCumberland44 min
Jul 9, 2:20 PM EDTSpecial Weather StatementRAHCumberland40 min
Jul 9, 2:43 PM EDTSpecial Weather StatementRAHHarnett47 min
Jul 9, 3:23 PM EDTAreal Flood AdvisoryRAHAlamance, Orange, Person3 hr
Jul 9, 3:29 PM EDTSpecial Weather StatementRAHWake46 min
Jul 9, 4:04 PM EDTSpecial Weather StatementRAHHarnett41 min
Jul 9, 4:36 PM EDTSpecial Weather StatementRAHEdgecombe24 min
Jul 9, 4:52 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
Jul 9, 5:07 PM EDTSpecial Weather StatementRAHAnson53 min
Jul 9, 5:17 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 9, 5:18 PM EDTSpecial Weather StatementRAHCumberland57 min
Jul 9, 5:43 PM EDTAreal Flood AdvisoryRAHHoke3 hr
Jul 9, 5:43 PM EDTFlash Flood WarningRAHAnson, Richmond3 hr
Jul 9, 5:50 PM EDTSpecial Weather StatementRAHRichmond55 min
Jul 9, 6:08 PM EDTAreal Flood AdvisoryRAHMontgomery3 hr
Jul 9, 6:21 PM EDTFlash Flood WarningRAHMontgomery, Richmond3 hr
Jul 9, 6:26 PM EDTSpecial Weather StatementRAHMoore64 min
Jul 9, 6:32 PM EDTSevere Thunderstorm WarningRAHMoore43 min
Jul 9, 6:38 PM EDTAreal Flood AdvisoryRAHMoore3 hr
Jul 9, 7:21 PM EDTSpecial Weather StatementRAHRandolph54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.